Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 221, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 20, 2015, 6:11 PM CDT for 4 counties in Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 6:11 PM CDT (23:11 UTC)
- Expired
- Jul 20, 2015, 7:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:16 PM CDT | TSTM WND DMG | 3 Se Kimberling City, MO | EMERGENCY MANAGEMENT REPORTED A TREE DOWN ON HIGHWAY DD SE OF KIMBERLING CITY. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
401
WUUS53 KSGF 202311
SVRSGF
MOC009-119-209-213-210000-
/O.NEW.KSGF.SV.W.0221.150720T2311Z-150721T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 PM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
WESTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT
* AT 609 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MERRIAM WOODS TO WASHBURN...AND MOVING SOUTHEAST AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRANSON WEST...BRANSON...FORSYTH...HOLLISTER...INDIAN POINT...
KIMBERLING CITY...MERRIAM WOODS...REEDS SPRING...ROCKAWAY BEACH...
SELIGMAN AND WASHBURN.
THIS WARNING ALSO INCLUDES BULL SHOALS LAKE...LAKE TANEYCOMO...
ROARING RIVER STATE PARK...TABLE ROCK LAKE AND TABLE ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR AREA LAKES...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3650 9429 3657 9425 3682 9323 3681 9318
3650 9296
TIME...MOT...LOC 2311Z 323DEG 17KT 3671 9321 3659 9399
HAIL...0.75IN
WIND...60MPH
$$
DSA2 follow-up statements
413
WWUS53 KSGF 202339
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT MON JUL 20 2015
MOC009-119-209-213-210000-
/O.CON.KSGF.SV.W.0221.000000T0000Z-150721T0000Z/
BARRY MO-MCDONALD MO-STONE MO-TANEY MO-
639 PM CDT MON JUL 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
TANEY...SOUTHERN STONE...SOUTHEASTERN MCDONALD AND SOUTHERN BARRY
COUNTIES UNTIL 700 PM CDT...
AT 636 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORSYTH TO SELIGMAN...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT. A FEW TREES HAVE BEEN REPORTED DOWN
IN AND AROUND THE GALENA...CAPE FAIR...AND KIMBERLING CITY AREAS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRANSON WEST...BRANSON...FORSYTH...HOLLISTER...INDIAN POINT...
KIMBERLING CITY...MERRIAM WOODS...REEDS SPRING...ROCKAWAY BEACH...
SELIGMAN AND WASHBURN.
THIS WARNING ALSO INCLUDES BULL SHOALS LAKE...LAKE TANEYCOMO...
ROARING RIVER STATE PARK...TABLE ROCK LAKE AND TABLE ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKES...GET AWAY FROM THE WATER AND MOVE TO SHELTER.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3650 9429 3657 9425 3682 9323 3681 9318
3650 9296
TIME...MOT...LOC 2337Z 323DEG 17KT 3661 9312 3649 9390
HAIL...0.75IN
WIND...60MPH
$$264
WWUS53 KSGF 202353
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT MON JUL 20 2015
MOC009-119-209-213-210002-
/O.EXP.KSGF.SV.W.0221.000000T0000Z-150721T0000Z/
BARRY MO-MCDONALD MO-STONE MO-TANEY MO-
653 PM CDT MON JUL 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TANEY...SOUTHERN
STONE...SOUTHEASTERN MCDONALD AND SOUTHERN BARRY COUNTIES WILL EXPIRE
AT 700 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS OVER THE NEXT HOUR. FREQUENT LIGHTNING CAN ALSO BE
EXPECTED.
LAT...LON 3650 9429 3657 9425 3682 9323 3681 9318
3650 9296
TIME...MOT...LOC 2352Z 323DEG 17KT 3655 9307 3643 9385
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:52 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 20, 2:52 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT Mon Jul 20 2015
...Somewhat Wet and Unsettled Weather Pattern Through The Middle
of The Week...
.SHORT TERM...(This Evening through Tuesday)
Issued at 231 PM CDT MON JUL 20 2015
A front is currently located from west to east across the Missouri
Ozarks. A mid level wave is also currently moving across the
Ozarks as well. Mesoanalysis shows MLCape values approaching 2500
J/KG this afternoon across southern Missouri with modest shear of
20 to 25 knots. CU is developing along and ahead of the slow
moving front and convection is just starting to develop as well.
Will not rule out an strong storm or two across southern Missouri
this evening with gusty winds the main threat. The highest rain
chances will be along and south of the Highway 60 corridor this
evening and overnight. Slightly drier weather will try to move
into the central Missouri area late tonight and tomorrow.
The front will slowly move into northern Arkansas or near the
Missouri border by Tuesday. This is where the best potential for additional
showers and storms. There will be a limited risk for heavy
rainfall over the next few days especially across southern
Missouri but confidence is not high enough nor did any neighboring
NWS offices want to issue a watch at this time. Temperatures will
be cooler on the back side of the front with most locations in the
lower to middle 80s.
.LONG TERM...(Tuesday Night through Monday)
Issued at 231 PM CDT MON JUL 20 2015
The front hangs out across the area through Wednesday. Another
wave will move along the front on Wednesday and bring round of
showers and storms again to the Ozarks. Again...temperatures will
be cooler through the middle of the week. Another mid level
impulse will ride through the flow on Thursday interacting with
the old frontal boundary to bring scattered convection once again.
The overall rainfall totals expected through the middle of the
week will be between 1 to 3 inches.
The upper level ridge amplifies again by the end of the week and
weekend over the south central Plains region. This means hotter
and drier weather returning for the area with highs back in the
lower to middle 90s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1238 PM CDT MON JUL 20 2015
VFR conditions will prevail throughout the afternoon across the
terminals. There is some uncertainty on the development of
thunderstorms this afternoon as a surface boundary approaches the
area. Have gone with a tempo during the late afternoon and evening
to account for this. Winds look to remain light and variable
throughout the period. Additional showers and thunderstorms are
possible overnight primarily after 09z lasting into Tuesday
morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 7 PM CDT this evening FOR MOZ070-071-077>083-
088>098-101>106.
KS...HEAT ADVISORY until 7 PM CDT this evening FOR KSZ097-101.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...BurchfieldHazardous weather outlook, Jul 20, 3:35 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 PM CDT MON JUL 20 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-212045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 335 PM CDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... AFTERNOON HEAT INDEX VALUES IN THE 100 TO 108 DEGREE RANGE WILL OCCUR THIS AFTERNOON AND EARLY THIS EVENING...WITH THE WARMEST READINGS ACROSS EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. SCATTERED STRONG TO MARGINAL SEVERE STORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DEVELOP NORTH OF HIGHWAY 60 AND MOVE SOUTH INTO THE OVERNIGHT HOURS AS A COLD FRONT APPROACHES. THE MAIN CONCERNS WITH THIS ACTIVITY WILL BE WIND GUSTS UP TO 55 MPH AND SMALL HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL REMAIN POSSIBLE AT TIMES TUESDAY THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE. AFTERNOON HEAT INDEX VALUES WILL THEN AGAIN APPROACH 100 DEGREES BY THE END OF THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Jul 20, 5:24 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT MON JUL 20 2015
MOZ102-103-202245-
BARRY MO-STONE MO-
524 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STONE AND NORTHERN BARRY
COUNTIES UNTIL 545 PM CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A CLUSTER OF STRONG THUNDERSTORM EXTEDNING FROM NEAR PURDY EAST TO
THE GALENA AREA IN STONE COUNTY. STORMS ARE TRACKING EAST AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH HEAVY
RAIN.
LOCATIONS IMPACTED INCLUDE BRANSON WEST...BUTTERFIELD...CAPE FAIR...
CRANE...ELSEY...GALENA...JENKINS...MADRY...MCDOWELL...MONETT...
PIONEER...PLEASANT RIDGE...PONCE DE LEON...PURDY...REEDS SPRING...
WHEATON AND WHEELERVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.
PEOPLE IN CENTRAL STONE AND NORTHERN BARRY COUNTIES...INCLUDING
PURDY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3672 9407 3693 9405 3692 9333 3691 9333
3691 9334 3682 9334 3682 9333 3667 9333
TIME...MOT...LOC 2221Z 284DEG 18KT 3682 9393
DSASpecial weather statement, Jul 20, 5:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 PM CDT MON JUL 20 2015 MOZ090-202330- GREENE MO- 557 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE COUNTY UNTIL 630 PM CDT... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CENTRAL SPRINGFIELD...OR 7 MILES NORTH OF BATTLEFIELD...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3729 9308 3709 9307 3716 9347 3733 9339 TIME...MOT...LOC 2257Z 290DEG 16KT 3721 9332 DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:57 AM CDT | Special Weather Statement | SGF | Vernon | 33 min |
| Jul 20, 1:26 AM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| Jul 20, 1:37 AM CDT | Areal Flood Advisory | SGF | Shannon | 6 hr |
| Jul 20, 2:03 AM CDT | Flash Flood Warning | SGF | Cedar, Vernon | 6 hr |
| Jul 20, 2:07 AM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jul 20, 2:53 AM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jul 20, 3:06 AM CDT | Flash Flood Watch | SGF | Benton, Camden, Dent, Laclede, Maries, Miller and 5 more | 9 hr |
| Jul 20, 3:23 AM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Texas | 6 hr |
| Jul 20, 6:28 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jul 20, 7:28 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 4 hr |
| Jul 20, 7:47 AM CDT | Areal Flood Advisory | SGF | Shannon | 6 hr |
| Jul 20, 8:47 AM CDT | Areal Flood Advisory | SGF | Texas | 6 hr |
| Jul 20, 8:51 AM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Pulaski, Texas | 6 hr |
| Jul 20, 10:55 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jul 20, 5:24 PM CDT | Special Weather Statement | SGF | Stone | 21 min |
| Jul 20, 5:57 PM CDT | Special Weather Statement | SGF | Greene | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.